Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 19, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 5, 2007, 9:48 PM EDT for Jackson County, Meigs County, Vinton County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2007, 9:48 PM EDT (01:48 UTC)
- Expired
- Jun 5, 2007, 10:27 PM EDT
- In force
- 39 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
Counties Jackson County, OH, Meigs County, OH, Vinton County, OH
The radar
The Charleston,WV radar (KRLX), 102 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1687 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 060148
SVRRLX
OHC079-105-163-060230-
/O.NEW.KRLX.SV.W.0019.070606T0148Z-070606T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
948 PM EDT TUE JUN 5 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VINTON COUNTY IN SOUTHEAST OHIO...
MEIGS COUNTY IN SOUTHEAST OHIO...
JACKSON COUNTY IN SOUTHEAST OHIO...
* UNTIL 1030 PM EDT
* AT 944 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR JACKSON...AND MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WELLSTON
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3925 8227 3920 8227 3918 8194 3910 8190
3902 8232 3903 8233 3904 8243 3900 8245
3899 8247 3896 8262 3913 8269
$$
192 follow-up statements
000
WWUS51 KRLX 060216
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1015 PM EDT TUE JUN 5 2007
OHC079-060225-
/O.CAN.KRLX.SV.W.0019.000000T0000Z-070606T0230Z/
JACKSON OH-
1015 PM EDT TUE JUN 5 2007
...THE SEVERE THUNDERSTORM WARNING FOR JACKSON COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF
THE AREA. THE SEVERE THUNDERSTORM WARNING FOR JACKSON COUNTY HAS
BEEN CANCELLED.
LAT...LON 3918 8251 3920 8227 3918 8194 3910 8190
3902 8232 3903 8233 3900 8245 3899 8247
$$
OHC105-163-060230-
/O.CON.KRLX.SV.W.0019.000000T0000Z-070606T0230Z/
VINTON OH-MEIGS OH-
1015 PM EDT TUE JUN 5 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR MEIGS AND VINTON COUNTIES...
AT 1013 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS
STORM WAS LOCATED NEAR WILKESVILLE...OR ABOUT 9 MILES NORTH OF RIO
GRANDE...MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SALEM
CENTER...CARPENTER...DYESVILLE...DEXTER...HARRISONVILLE AND DARWIN
HAIL UP TO GOLF BALL SIZE HAS BEEN REPORTED IN COALTON WITH THIS
STORM.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3918 8251 3920 8227 3918 8194 3910 8190
3902 8232 3903 8233 3900 8245 3899 8247
$$
19000
WWUS51 KRLX 060227
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1026 PM EDT TUE JUN 5 2007
OHC105-163-060236-
/O.CAN.KRLX.SV.W.0019.000000T0000Z-070606T0230Z/
VINTON OH-MEIGS OH-
1026 PM EDT TUE JUN 5 2007
...THE SEVERE THUNDERSTORM WARNING FOR MEIGS AND VINTON COUNTIES IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND IS MOVING OUT OF THE WARNED AREA. THE WARNING WILL BE ALLOWED TO
EXPIRE AT 1030 PM.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3918 8251 3920 8227 3918 8194 3910 8190
3902 8232 3903 8233 3900 8245 3899 8247
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 8:07 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 5, 8:07 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 807 PM EDT TUE JUN 5 2007 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. HIGH PRESSURE WILL BUILD IN ON WEDNESDAY. A HOT DAY THURSDAY WILL BE FOLLOWED BY A COLD FRONT WITH THUNDERSTORMS FRIDAY AFTERNOON AND EVENING. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... AREA OF THUNDERSTORMS MOVING THROUGH EASTERN KENTUCKY ATTM ASSOCIATED WITH SHORTWAVE AND WILL AFFECT PRIMARILY SOUTHERN AREAS OF CWA. ATMOSPHERIC DYNAMICS ACROSS REGION ARE MARGINAL AT BEST SO MAINLY EXPECT SOME LOCALIZED HEAVY RAINS. COULD BE SOME ISOLATED WIND/SMALL HAIL EVENTS. COLD FRONT INDICATED TO PASS THROUGH REGION BETWEEN 03 AND 09Z TONIGHT. AGAIN DYNAMICS ARE MARGINAL AND GIVEN TIME OF DAY NOTHING STRONG EXPECTED. WENT WITH MAV GUIDANCE ON TEMPS. CLEAR THINGS OUT WEDNESDAY AS HIGH PRESSURE ONCE AGAIN BUILDS IN. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... THURSDAY IS LINING UP TO BE THE HOTTEST DAY OF THE YEAR...FOLLOWED BY A COLD FRONT COMING LATE FRIDAY THAT COULD POTENTIALLY PRODUCE STRONG THUNDERSTORMS. A STRONG UPPER LEVEL RIDGE BUILDS WEDNESDAY NIGHT INTO THURSDAY...WITH 1000-500MB THICKNESSES SURGING INTO THE MID TO UPPER 570S DAM BY 00Z FRIDAY. HOTTEST DAY SO FAR THIS YEAR FOR MOST LOCATIONS ON THURSDAY. TEMP FORECAST RELIES MOST ON MAV GUIDANCE...BECAUSE IT HAS DONE A SUPERIOR JOB VERSUS OTHER GUIDANCE WHEN WE HAVE BEEN STUCK IN A WARM RIDGE THE LAST FEW WEEKS. ALSO...THE MET QUICKLY RAISES DEWPOINTS INTO THE MID AND UPPER 60S ON THURSDAY. THERE HAS BEEN A SIGNIFICANT MOIST BIAS IN THE MET/NAM THIS SPRING. THE MAV ON THE OTHER HAND PUTS DEWPOINTS IN THE UPPER 50S/NEAR 60...YIELDING A FULLER DIURNAL RANGE...AND THUS HOTTER TEMPS THURSDAY. MIXING TO THE 750MB LEVEL WILL ALLOW MODEST WINDS TO MIX DOWN IN THE AFTERNOON...WHICH ALONG WITH LOW RELATIVE HUMIDITY LEVELS...COULD CAUSE INCREASED FIRE DANGER. AN OPEN GULF DOES LET MOISTURE COME IN EVENTUALLY...THURSDAY NIGHT INTO FRIDAY. THOUGH TEMPERATURES WILL BE A COUPLE OR SO DEGREES LOWER FRIDAY...THE ADDITION OF HUMIDITY WILL MAKE IT JUST AS IF NOT MORE UNCOMFORTABLE. A COLD FRONT THEN RUNS INTO THIS UNSTABLE ATMOSPHERE. THOUGH UPPER LEVEL DYNAMICS ARE MOST FAVORABLE TO OUR NORTH...WESTERLIES ALOFT STILL LOOK GOOD ENOUGH AND CONVECTIVE INDICES FAVORABLE ENOUGH FOR POSSIBLE SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING...WITH THE MAIN THREAT BEING STRAIGHT LINE WINDS. && .LONG TERM /SATURDAY THROUGH TUESDAY/... CONSENSUS OF MODELS MORE AGGRESSIVELY PUSHES COLD FRONT THROUGH AND EVEN SOUTH OF THE AREA BY THE BEGINNING OF THE PERIOD. I HAD SOME INITIAL APPREHENSION OF FOLLOWING THIS TREND AS REFLECTED IN HPC FORECAST...BECAUSE THE TENDENCY OF THE LAST FEW WEEKS FOR FRONTS TO BE DEPICTED PLOWING INTO THE WARM RIDGE ONLY TO NEVER MATERIALIZE THIS FAR SOUTH. HOWEVER...THE BROAD MODEL AGREEMENT ON THE FLATTENING OF THE SOUTHEAST RIDGE /ONLY TO HAVE IT REBUILD TOWARDS THE END OF THE PERIOD/ LENDS CREDENCE TO THE SCENARIO. ALSO...THERE IS REMARKABLE AGREEMENT ON THE BIG PICTURE AMONG GFS ENSEMBLE MEMBERS OF THE FLOW BECOMING ZONAL...VERSUS THE SOUTHWEST FLOW THAT PREVENTED EARLIER FRONTS FROM PROGRESSING INTO THE RIDGE. FORECAST ADJUSTMENTS HAVE BEEN MADE TO ALLOW FRONT TO CLEAR THE AREA...AND KEEP ALMOST ENTIRE CWA DRY FOR THE WEEKEND. CHANCE POPS RETURN EARLY NEXT WEEK WITH RETURN FLOW BEHIND HIGH...AND RIDGE THEN REBUILDS THE HEAT BACK INTO THE REGION TOWARDS MIDWEEK. THOUGH MUCH OF THE FORECAST RELIES ON HPC GRIDS...THE HPC FORECAST HIGHS FOR SUNDAY/MONDAY WERE NEAR OR IN SOME CASES EVEN COOLER THAN THE COOLEST OF THE GFS ENSEMBLE MEMBERS...SO I ADJUSTED THESE SLIGHTLY WARMER. EVEN SO...TEMPERATURES ARE A BIT COOLER THAN OUR PREVIOUS FORECAST. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... NUMEROUS SHOWERS AND THUNDERSTORMS TRACKING ACROSS FAR SOUTHERN WV RIGHT AT START OF FORECAST PERIOD WILL CAUSE MVFR CONDITIONS AT TIMES BKW NEXT COUPLE OF HOURS. THE SHOWERS AND THUNDERSTORMS WERE MORE WIDELY SCATTERED IN THE HTS AND CRW AREAS BUT BRIEF MVFR CONDITIONS ARE POSSIBLE AT THESE SITES EARLY ON AS WELL. FARTHER N...THE RAIN IS OVER PKB AND CKB AND CONDITIONS SHOULD IMPROVE EKN ONCE ONE LAST THUNDERSTORM GOES BY AROUND 01Z. A COLD FRONT WILL MOVE THROUGH ALL SITES BY ABOUT 06Z...FOLLOWED BY DRIER AIR WITH IMPROVING CONDITIONS...ALTHOUGH PATCHY MVFR STRATOCUMULUS WILL TEND TO FORM BEFORE DAWN. HIGH PRESSURE WILL BRING THE FIRST DAY IN OVER A WEEK WITHOUT THUNDERSTORMS SOMEWHERE IN THE AREA WEDNESDAY. EXPECT VFR CONDITIONS WITH LIGHT AND VARIABLE FLOW WITH SCATTERED CLOUD BASES LIFTING INTO AFTERNOON CUMULUS 4-5KFT. && .FIRE WEATHER... A BUILDING HOT RIDGE ON THURSDAY COULD LEAD TO INCREASED FIRE DANGER. AFTERNOON TEMPERATURES WILL GET INTO THE 90S...WHILE DEWPOINTS LAG IN THE 50S TO NEAR 60...WHICH WILL RESULT IN RELATIVE HUMIDITY LEVELS MARGINALLY CLOSE TO RED FLAG CRITERIA. MIXING TO 750 MB WILL ALSO ALLOW MODEST WINDS TO MIX DOWN...NOT QUITE TO CRITERIA LEVEL BUT PERHAPS MARGINAL. MORE GULF MOISTURE WILL THEN ARRIVE THURSDAY NIGHT INTO FRIDAY TO IMPROVE CONDITIONS IN REGARDS TO FIRE WEATHER. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...DB/MDP NEAR TERM...DB SHORT TERM...MDP LONG TERM...MDP AVIATION...TRM
Hazardous weather outlook, Jun 5, 4:08 PM EDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 408 PM EDT TUE JUN 5 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ006>011-014>020-027>032- 036>040-046-047-061300- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-CABELL-MASON-JACKSON WV- WOOD-PLEASANTS-TYLER-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-FAYETTE-NICHOLAS- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 408 PM EDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL PUSH INTO A VERY WARM UNSTABLE AIR MASS FRIDAY AFTERNOON AND EVENING. THUNDERSTORMS THAT DEVELOP ALONG THE FRONT COULD BECOME POTENTIALLY SEVERE...WITH STRONG WINDS BEING THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ005-013-024>026-033>035-061300- DICKENSON-BUCHANAN-WAYNE-LINCOLN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING- RALEIGH- 408 PM EDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED STRONG THUNDERSTORMS WILL MOVE THROUGH THE WEST VIRGINIA COAL FIELDS...AND SOUTHWEST VIRGINIA...THIS AFTERNOON AND EARLY EVENING. THESE STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS TO 50MPH. THERE IS THE POSSIBILITY THAT ONE OR TWO OF THE STRONGEST CELLS COULD BECOME SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL PUSH INTO A VERY WARM UNSTABLE AIR MASS FRIDAY AFTERNOON AND EVENING. THUNDERSTORMS THAT DEVELOP ALONG THE FRONT COULD BECOME POTENTIALLY SEVERE...WITH STRONG WINDS BEING THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MDP
In the hours before
Local storm report, Jun 5, 6:08 PM EDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
608 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 3 N GRUNDY 37.32N 82.10W
06/05/2007 E0.75 INCH BUCHANAN VA COUNTY OFFICIAL
&&
JDENTLocal storm report, Jun 5, 6:20 PM EDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
620 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL 3 N GRUNDY 37.32N 82.10W
06/05/2007 E0.75 INCH BUCHANAN VA COUNTY OFFICIAL
&&
JDENTLocal storm report, Jun 5, 8:22 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
822 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND DMG 3 SSE WAR 37.26N 81.66W
06/05/2007 MCDOWELL WV COUNTY OFFICIAL
LARGE TREES DOWN...BLOCKING ROADS IN BERWIND
0627 PM TSTM WND DMG 5 SSE WAR 37.24N 81.65W
06/05/2007 MCDOWELL WV COUNTY OFFICIAL
LARGE TREES DOWN...BLOCKING ROADS...POWER OUTAGES
0627 PM TSTM WND DMG 6 SE WAR 37.24N 81.60W
06/05/2007 MCDOWELL WV COUNTY OFFICIAL
LARGE TREE DOWN ON HOUSE...4 POWER POLES DOWN VALLSCREEK
TO STATE LINE
&&
MDPSpecial weather statement, Jun 5, 9:23 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 923 PM EDT TUE JUN 5 2007 OHZ083-060200- JACKSON OH- 923 PM EDT TUE JUN 5 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 923 PM EDT...A STRONG THUNDERSTORM WAS 9 MILES WEST OF JACKSON... MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE JACKSON...PETERSBURG...WELLSTON AND COALTON. EXPECT A DOWNPOUR AND POSSIBLE SMALL HAIL IN THE PATH OF THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.